MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME COIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100517
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: krd/hcg.Concomitant medical products: a guiding catheter (7f roadmaster, goodman), a micro catheter (sl-10 90°stryker),a balloon catheter (transform 4*10) were also used for this procedure.(b)(6).Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of an internal carotid artery aneurysm (c2) a micrusframe 10 coil (mfr100517/ s12171) protruded into the parent vessel and the coil could not be re-sheathed due to sheath damage, and another micrusframe 10 coil (mfr100517/ s12171) could not be inserted through the microcatheter hub.The microcatheter was approached to the lesion and the micursframe10 (complaint product) was stuck in the sl 10 microcatheter hub and could not be advanced.The coil was used for framing, but the coil come out to the parent vessel, so a transform balloon was inflated.At the time, the balloon slipped, and come out with the microcatheter.The physician tried to re-sheath the coil, but the sheath introducer became damaged and the device could not be used at all.The microcatheter was changed to the another one (90°shape) and it was reinserted into the lesion.The coil was replaced with another micrusframe 10 (second complaint product) and they attempted to insert it into the microcatheter, but it got stuck at the hub and could not be advance.It was flushed in the y connector and they attempted to reinsert, but the coil could not be inserted.The coil was replaced with competitive one.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The products are not available for investigation.No further information is available.
 
Additional Manufacturer Narrative
Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Conclusion: the micrusframe product (lot s12171) was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The coil protrusion and resheathing issue could not be confirmed without product return for analysis.The root cause of the events could not be determined; however, procedural/handling factors may have contributed to the events.There is no current safety signal identified related to the reported events based on reviews of complaint histories for the device.Since there was no evidence to suggest the events was related to a manufacturing issues, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6838243
Report Number2954740-2017-00247
Device Sequence Number11143504
Product Code HCG
UDI-Device Identifier10886704077831
UDI-Public(01)10886704077831(17)190930(10)S12171
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberMFR100517
Device Lot NumberS12171
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer08/09/2017
10/23/2017
Initial Report FDA Received Date09/01/2017
Supplement Report FDA Received Date09/01/2017
10/25/2017
Patient Sequence Number1